| Catalog Number |
705.52P |
| Medical Device Problem Codes |
Defective Device (2588); Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A physician reported that during a vitrectomy an ophthalmic scissors was unable to open and close and while trying to open the tip of the scissor came off.The tip was able to be removed after widening the port and the surgery was completed after replacing the product with another one.There was no harm to the patient.
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The sample received with inner blister, outer blister and without cover foil.The sample shows macroscopic signs of damage.One blade of the scissors is broken.The sample shows no signs of surgery residues.The sample was visually inspected with the aid of a photomicroscope with various magnifications.The sample was visually inspected.It was noticed that one blade of the forceps is broken.As the blister was opened by the customer, he handled the product.The point in time when the malfunction occurred, can no longer be determent.The customers complaint is confirmed it cannot be determined how or where the damage to the sample occurred; therefore a root cause for the customers reported event could not be determined.However, the damage was consistent with damage that can occur due to improper handling.The exact root cause for the customers reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).